Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Taking eption to prevent fits. Sirum eption test done. How to overcome this?

User rating for this question
Very Good
Answered by

Neurologist, Surgical
Practicing since : 1997
Answered : 96 Questions
my mother is using Eption 100 mg trice a day for the last three years. on 03.03.13 she fell with fits. Sirum eption tested and found to be 2. what is the reason and what sould i do?
Posted Thu, 28 Mar 2013 in General Health
Answered by Dr. Visvanathan K 2 hours later
The eptoin is an anticonvulsant medication. It is given to prevent fits. In your mother's case the fits she had recently was due to a lot level of the eptoin. The doctor who ordered the test will most likely either increase the dose or add another anticonvulsant drug.
The reason why the drug level was low could be many. The eptoin is broken down in the liver and many drugs interact with it to increase the rate of its breakdown. This is probably one of the reasons in your mom's case. This is a common situation and can easily be managed.

Hope this helps.
Above answer was peer-reviewed by
Follow-up: Taking eption to prevent fits. Sirum eption test done. How to overcome this? 1 hour later
Now the doctor has advised to use eptoin 100 mg as 1-1-2 and added Epilive500 as 1-0-1 for a month and then review. is it Ok to increas the sirum Eptoin level from 2 to above 10
Answered by Dr. Visvanathan K 5 minutes later

The advice given by your doctor is correct. The serum eptoin level should ideally be between 10 -20 for the best clinical effect. With the dose increase and the added medication, the chance of having another fit is lesser.

Hope this has clarified your question. If there are no more questions, ease over this question and give your feedback.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor